Lightning, Duval
- When
- July 27, 3:58 PM EST
- Where
- Duval County, 2.39 mi SSE of Jacksonville
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.320, -81.650
A person was injured when struck by lightning at 1357 Riverplace Blvd.
An upper level trough in concert with afternoon instability and the sea breezes spawned scattered severe storms across the forecast area in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level trough in concert with afternoon instability and the sea breezes spawned scattered severe storms across the forecast area in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:39 PM EST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT FRI JUL 27 2007 ...INCREASING RAIN CHANCES NEXT FEW DAYS... .SYNOPSIS...MID AND HIGH CLOUDS ARE SHIFTING SWD AS UPPER TROUGH CONTINUES TO PUSH SWD. CLOUDS INHIBITING SFC HEATING OVER SRN ZONES WHERE TEMPS ARE STILL IN THE MID 80S WHILE ALMA IN PARTLY SUNNY SKIES IS 94 DEG. SFC DATA SHOWS LIGHT NW FLOW WITH SEA BREEZE ALREADY INLAND A FEW MILES OVER SE GA. LAPS DATA SHOWS CAPE OF 2500-3200 J/KG...WHICH IS A BIT HIGHER THAN THIS TIME YESTERDAY. VERY LITTLE ON RADAR AT THIS TIME BUT EXPECTED SCT CONVECTION TO BEGIN WITH NEXT COUPLE OF HOURS. NOTED RECENT CELL JUST FORMING OVER NASSAU COUNTY ALONG SEA BREEZE. .SHORT TERM (TONIGHT-MON)... TONIGHT...HIGHEST POPS IN SCT RANGE WILL BE CARRIED OVER ERN ZONES CLOSER TO E COAST SEA BREEZE BOUNDARY. WILL DROP POPS DOWN LESS THAN 20% FROM ZONES AFTER 06Z. SATURDAY...GFS MODEL SHOWS GOOD CONSISTENCY WITH SHORTWAVE DROPPING SWD OVER THE E HALF OF ZONES WITH BEST FORCING ALOFT FROM INTERIOR SE GA TO EXTREME NE FL. USED A BLEND OF GUIDANCE FOR POPS WITH 40-50% ALL AREAS. DEWPOINTS STILL MOSTLY FROM 68-72 DEG PER MAV GUIDANCE. SUNDAY...MEAN MID LEVEL FLOW TURNS FROM NW TO MORE WLY ON SUNDAY AS SHORTWAVES ROTATE AROUND E COAST TROUGH. THIS SHOULD AID IN SYNOPTIC LIFT OVER THE FORECAST AREA AND DEEPER MOISTURE IS IN PLACE BASED ON BOTH GFS AND NAM. DEWPOINTS HIGHER IN THE LOW TO MID 70S. WILL CONTINUE LIKELY POPS MOST AREAS. LOCALLY HEAVY RAINFALL IS A GOOD POSSIBILITY WITH ANY STORMS. MEANWHILE... AT SFC THE FRONTAL BOUNDARY OVER CAROLINAS AND TENNESSEE SINKS SWD INTO EXTREME NRN GA AND NRN SC WITH WAVES ALONG FRONT. MONDAY...LOW TO MID LEVEL FLOW REMAINS MOSTLY W TO SW WHILE UPPER LEVELS REMAIN NW. GOOD DIVERGENCE ALOFT COUPLED WITH PLENTY OF INSTABILITY THANKS TO PRECIP WATER VALUES MORE THAN 2 INCHES WILL LIKELY LEAD TO GREATER CHANCE OF HEAVY RAINFALL. MAX TEMPS WILL MODERATE UNDER THE CHANGING WX PATTERN WITH LOWER TO MID 90S SAT DROPPING TO THE UPPER 80S TO AROUND 90 BY MONDAY. .LONG TERM (TUE-FRI)...GFS CONTINUES TO HAVE GOOD CONTINUITY HANDLING ERN U.S. TROUGH IN LOW TO UPPER LEVELS TUE AND WED. THE FORECAST APPEARS TO REMAIN NEAR AND S OF A SFC FRONT ACROSS THE SE STATES WITH DEEP LAYER MOISTURE IN PLACE TO WARRANT CHANCE TO LIKELY POPS. WEAK SFC LOW ALONG THE FRONT FORECAST TO BE NEAR OUR NW ZONES WITH ADDITIONAL WAVES ALONG THE FRONT POSSIBLE NEAR E COAST MOVING NEWD. GFS AND ENSEMBLE GUIDANCE STILL POINT TO SRN ZONES HAVING THE BEST POPS AS DRIER AIR FILTERS IN OVER S GA SO WILL CONTINUE TO INDICATE A N TO S GRADIENT. SFC FRONT MAY DROP SWD TO FL/GA STATE LINE WHILE BECOMING DIFFUSE. BY THU-FRI...MID-UPPER TROUGH WILL BECOME LESS AMPLIFIED AND SHIFT A BIT WEST WITH THE ATLC HIGH PRES RIDGE TO BUILD IN SLOWLY. THIS WILL LIKELY RESULT IN LOWER POPS BY FRI AND INTO NEXT WEEKEND. && .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL FOR MOST OF TONIGHT. HAVE PUT IN VCTS DUE TO ONLY ISOLATED COVERAGE OF THUNDERSTORMS EXPECTED THIS EVENING. PATCHY EARLY MORNING FOG MAY CAUSE MVFR 09Z-12Z. && .MARINE...STILL NO HEADLINES NEEDED. SW WINDS BECOMING SE DURING THE AFTERNOONS AT 15 KNOTS OR LESS. SEAS REMAINING IN 2-4 FOOT RANGE. DAILY THUNDERSTORMS EXPECTED...MORE NUMEROUS DURING THE LATE AFTERNOON AND EVENINGS AS STORM MOTION MOVES CONVECTION FROM LAND INTO THE COASTAL WATERS. & .PRELIMINARY POINT TEMPS/POPS... AMG 71 93 72 91 / 20 50 40 60 SSI 74 89 75 88 / 20 40 40 60 JAX 71 92 72 89 / 30 40 40 60 SGJ 73 89 73 88 / 30 40 40 60 GNV 71 90 72 89 / 20 40 40 60 OCF 70 90 72 89 / 20 40 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/ZIBURA/KERNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 AM EDT FRI JUL 27 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-280900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1052 AM EDT FRI JUL 27 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE LATE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON HOURS AND WILL GENERALLY MOVE TOWARD THE SOUTHEAST AT 10 TO 15 MPH. COOLER TEMPERATURES ALOFT WILL SET-UP THE POSSIBILITY FOR WET MICROBURST ACTIVITY IN ISOLATED STORMS RESULTING IN DAMAGING WINDS AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE DURING THE WEEKEND AND EARLY NEXT WEEK... SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. ISOLATED SEVERE THUNDERSTORMS WITH WET MICROBURST ACTIVITY WILL REMAIN POSSIBLE ON SATURDAY THROUGH MONDAY DUE TO UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND POOR DRAINAGE FLOODING WILL ALSO BE POSSIBLE FROM THUNDERSTORM ACTIVITY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. HESS/SHASHY
The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A person was injured when struck by lightning at 1357 Riverplace Blvd.
A large tree fell on and damaged a home along County Road 135.
A large tree fell on a power line on U.S. 441 just north of Lake City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45413, 45414, 45415.